North Dakota, 2003

Damaging Wind in North Dakota, July 8, 2003

July 8, 2003 · NWS BIS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 8, 2:00 AM CST, 5 hours 33 minutes earlier.

Area forecast discussion, Jul 8, 2:00 AM CST, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT TUE JUL 8 2003

LOCAL RADARS CONTINUE TO SHOW PRECIPITIATION ACROSS FORECAST
AREA...MAINLY SHOWERS.  EVEN THOUGH THE UPPER LEVEL SHORT WAVE WILL
MOVE INTO MINNESOTA BY EARLY AFTERNOON...THE SURFACE TROUGH WILL
REMAIN OVER CENTRAL ND. DONT SEE MUCH DRYING IN CENTRAL ND SO WILL
CONTINUE WITH A CHANCE OF PRECIP INTO THE AFTERNOON. ANOTHER WEAK
SHORT WAVE WILL MOVE DOWN INTO THE AREA TONIGHT...SO WILL KEEP A
CHANCE OF PRECIPITATION ACROSS THE NORTH AND EAST.  MODELS KEEP
ADVERTISING RIDGING OVER THE ROCKIES BY THURSDAY MORNING WITH HIGH
PRESSURE DEVELOPING OVER EASTERN MONTANA...WHICH WOULD GIVE ND WEST
WINDS AND SHOULD BRING DRYIER CONDITIONS TO THE STATE.  THIS IS IN THE
CURRENT FORECAST SO WILL STAY WITH THE TREND.

.BIS...NONE

TSW
Hazardous weather outlook, Jul 8, 4:33 AM CST, 3 hours before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
533 AM CDT TUE JUL 8 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE TROUGH WILL DEVELOP IN MONTANA TODAY...THEN MOVE
EAST INTO NORTH DAKOTA TONIGHT AS A COLD FRONT.  THUNDERSTORMS WILL
DEVELOP ALONG THE FRONT AND MOVE EAST.  SOME OF THE THUNDERSTORMS
COULD BE SEVERE IN WESTERN NORTH DAKOTA THIS AFTERNOON AND EARLY
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED

The radar

The Glasgow radar (KGGW), 244 km away, was scanning. The volume nearest the first event began at 13:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Golden Valley

When
July 8, 7:33 AM CST
Where
Golden Valley County, Beach
Measured
53 kt (61 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
46.917, -104.000

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376026.